MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an automated peritoneal dialysis (pd) patient experienced cardiac arrest while connected to a homechoice claria device.The nurse reported the caregiver called emergency medical services and the patient was ¿emergently disconnected¿ for transport to hospital.Subsequently, the patient passed away.The cause of death was reported as cardiac arrest.It was reported an autopsy is being conducted and awaiting results.The nurse reported this was the first treatment since being discharged from the hospital for another indication.The treatment was reviewed by the pd nurse, and it was noted the patient¿s initial drain was only 48 ml.The nurse reported they were unsure if the hospital discharged the patient with fluid or not.There were no issues reported with the device and no alarms were generated.The device was operational, and a swap was not necessary.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a sample analysis could not be completed.A device history review revealed no issues that could have caused or contributed to the reported issue.Review of the sharesource log data was performed, and review of the most recent treatment(s) revealed no excessive fill or drain volumes compared to the clinician programming.There was no indication of an iipv event or evidence of a device malfunction associated with the reported issue.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H10: as previously reported, review of the sharesource log data was performed, and review of the most recent treatment(s) revealed no excessive fill or drain volumes compared to the clinician programming.There was no indication of an iipv event or evidence of a device malfunction associated with the reported issue.The reported condition was not verified.Based on additional information received, the homechoice claria was determined not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17443478
Report Number1416980-2023-03881
Device Sequence Number2735486
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/10/2023
03/05/2024
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/24/2023
03/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIANEAL 1.5%,; DIANEAL 2.5%; DIANEAL 4.25%
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient Weight82 KG